Alert archive / Missouri / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 206, NWS St. Louis, MO

July 7, 2012Washington County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 7, 2012, 8:49 PM CDT for Washington County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2012, 8:49 PM CDT (01:49 UTC)
Expired
Jul 7, 2012, 9:15 PM CDT
In force
26 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Washington County, MO

The radar

The St Louis radar (KLSX), 66 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 724 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
724 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1767 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

048 
WUUS53 KLSX 080149
SVRLSX
MOC221-080215-
/O.NEW.KLSX.SV.W.0206.120708T0149Z-120708T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
849 PM CDT SAT JUL 7 2012

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI...

* UNTIL 915 PM CDT

* AT 846 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RICHWOODS...
  AND MOVING WEST AT 5 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
           DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN WASHINGTON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST
LOUIS.

&&

LAT...LON 3806 9101 3820 9102 3820 9078 3818 9075
      3814 9072 3805 9076
TIME...MOT...LOC 0150Z 097DEG 6KT 3813 9086

HAIL...0.75IN
WIND...60 MPH

$$

TES
1 follow-up statement
716 
WWUS53 KLSX 080207
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
907 PM CDT SAT JUL 7 2012

MOC221-080217-
/O.EXP.KLSX.SV.W.0206.000000T0000Z-120708T0215Z/
WASHINGTON MO-
907 PM CDT SAT JUL 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WASHINGTON COUNTY
WILL EXPIRE AT 915 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3806 9101 3820 9102 3820 9078 3818 9075
      3814 9072 3805 9076
TIME...MOT...LOC 0207Z 097DEG 6KT 3813 9090

$$

TES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:09 PM CDT, 5 hours 40 minutes earlier.

Area forecast discussion, Jul 7, 3:09 PM CDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
309 PM CDT SAT JUL 7 2012

.SHORT TERM...
ISSUED AT 302 PM CDT SAT JUL 7 2012
(TONIGHT)

ISOLATED TO SCATTERED THUNDERSTORMS WHICH DEVELOPED ACROSS PARTS OF
THE AREA THIS AFTN SHOULD DIMINISH TONIGHT WITH THE LOSS OF DAYTIME
HEATING. A FEW OF THE STORMS MAY PRODUCE STRONG DOWNBURSTS LATE THIS
AFTN DUE TO THE DEEPLY MIXED BDRY LAYER HOWEVER WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED DUE TO THE WEAK SHEAR. ADDITIONAL SCT PCPN
MAY DVLP INVOF A CDFNT AS IT SINKS SWD OVERNIGHT. HOT WEATHER
ONGOING LATE THIS AFTERNOON AND EVENING...THEN SLOWLY IMPROVE...SO
WILL ALLOW HEADLINES TO EXPIRE AT 10 PM.

KANOFSKY
&&

.LONG TERM...
ISSUED AT 302 PM CDT SAT JUL 7 2012
(SUNDAY THROUGH SATURDAY)

WITH UPPER RIDGE RETROGRADING TO THE WEST COLD FRONT TO MAKE ITS WAY
THROUGH FORECAST AREA...STALLING OUT JUST SOUTH OF FORECAST AREA BY
SUNDAY NIGHT. IN THE MEANTIME...SHOWERS AND THUNDERSTORMS TO DEVELOP
ALONG THE BOUNDARY AS IT MOVES THROUGH. BEST CHANCES OF PCPN WILL BE
ALONG AND SOUTH OF I-70 THROUGH MONDAY...BEFORE TAPERING OFF LATE
MONDAY AFTERNOON. AS FOR PCPN AMOUNTS...MOST LOCATIONS WILL SEE
MEASURABLE AMOUNTS...WITH THE HIGHEST AMOUNTS ALONG AND SOUTH OF
I-70...BUT NOT ENOUGH TO EASE DROUGHT CONDITIONS.

SOME CONCERN ABOUT TEMPS BEING A BIT WARMER IF STORM AND CLOUD
COVERAGE IS SPOTTY ON SUNDAY.  SO FOR NOW...HIGHS ON SUNDAY WILL
RANGE FROM THE UPPER 80S FAR NORTH TO THE MID 90S SOUTH. WITH DEWPTS
IN THE MID TO UPPER 60S...HEAT INDICES SHOULD REMAIN BELOW 100 MOST
LOCATIONS...THOUGH WOULD NOT BE SURPRISED IF A FEW LOCATIONS SEE
HEAT INDICES NEAR 100 FOR A FEW HOURS DURING THE AFTERNOON. NO HEAT
HEADLINES NEEDED AT THIS TIME.

BEYOND THAT...COOLER AIR TO SLOWLY MAKE ITS WAY INTO THE FORECAST
AREA SUNDAY NIGHT THROUGH THE END OF THE FORECAST PERIOD WITH HIGHS
IN THE MID 80S TO LOW 90S AND LOWS EACH NIGHT IN THE MID TO UPPER
60S.

BYRD
&&

.AVIATION...
ISSUED AT 1226 PM CDT SAT JUL 7 2012

ISO-SCT TSRA ARE EXPECTED TO DVLP THIS AFTN BUT THE DISORGANIZED
AND WIDELY SCT NATURE OF PCPN PRECLUDES MENTION IN THE TAF ATTM.
LGT/VAR WINDS SHOULD PERSIST THROUGH MOST OF THE TAF PD UNTIL A
CDFNT MOVES THROUGH THE TERMINALS TONIGHT AND TOMORROW MORNING.
PCPN IS POSSIBLE OVERNIGHT AND TOMORROW INVOF THE CDFNT HOWEVER
THE UNCERTAINTY REGARDING COVERAGE IS TOO HIGH TO INCLUDE PCPN IN
THE TAF ATTM.

SPECIFICS FOR KSTL...ISO-SCT TSRA ARE EXPECTED TO DVLP THIS AFTN
BUT THE DISORGANIZED AND WIDELY SCT NATURE OF PCPN PRECLUDES
MENTION IN THE TAF ATTM. LGT/VAR WINDS SHOULD PERSIST THROUGH
MOST OF THE TAF PD UNTIL A CDFNT REACHES THE TERMINAL EARLY
TOMORROW MORNING. PCPN IS POSSIBLE LATE TONIGHT AND TOMORROW
INVOF THE CDFNT HOWEVER THE UNCERTAINTY REGARDING COVERAGE IS TOO
HIGH TO INCLUDE PCPN IN THE TAF ATTM.

KANOFSKY
&&

.CLIMATE...
ISSUED AT 332 AM CDT THU JUL 6 2012

RECORD HIGHS

DATE       ST. LOUIS      COLUMBIA      QUINCY
----------------------------------------------

JUL7 7     103(1936)      104(1890)    103(1936)
JULY 8     101(1980)      104(1980)    102(1936)

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR AUDRAIN MO-BOONE
     MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
     IRON MO-KNOX MO-LEWIS MO-LINCOLN MO-MARION MO-MONITEAU MO-
     MONROE MO-MONTGOMERY MO-OSAGE MO-PIKE MO-RALLS MO-REYNOLDS
     MO-SHELBY MO-WARREN MO-WASHINGTON MO.

     EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THIS EVENING FOR
     JEFFERSON MO-MADISON MO-ST. CHARLES MO-ST. FRANCOIS MO-ST.
     LOUIS CITY MO-ST. LOUIS MO-STE. GENEVIEVE MO.

IL...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THIS EVENING FOR ADAMS IL-
     BOND IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-
     JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-
     MONTGOMERY IL-PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON
     IL.
&&

WFO LSX
Hazardous weather outlook, Jul 7, 3:45 PM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT SAT JUL 7 2012

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-081200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
345 PM CDT SAT JUL 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THE EXCESSIVE HEAT WARNING AND HEAT ADVISORY WILL CONTINUE THROUGH
EARLY THIS EVENING. TEMPERATURES TO REMAIN AT OR ABOVE 100 DEGREES
THROUGH SUNSET WITH HEAT INDEX VALUES OF 100 TO 115.

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE REGION
THIS EVENING BEFORE TAPERING OFF. SHOULD SEE ADDITIONAL
DEVELOPMENT LATER TONIGHT AS A COLD FRONT MOVES SOUTH INTO THE
FORECAST AREA. WHILE SEVERE WEATHER IS NOT CURRENTLY
ANTICIPATED...SOME OF THE STRONGER STORMS COULD PRODUCE GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE AREA
SUNDAY THROUGH MONDAY. WHILE SEVERE WEATHER IS NOT CURRENTLY
ANTICIPATED...SOME OF THE STRONGER STORMS COULD PRODUCE GUSTY
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BYRD

In the hours before

Special weather statement, Jul 7, 7:53 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
753 PM CDT SAT JUL 7 2012

ILZ102-MOZ065-080145-
JEFFERSON MO-MONROE IL-
753 PM CDT SAT JUL 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON AND MONROE
COUNTIES UNTIL 845 PM CDT...

AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS 6 MILES EAST OF CRYSTAL
CITY...MOVING WEST AT 15 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CRYSTAL CITY...
  HERCULANEUM...
  FESTUS...
  PEVELY...
  BARNHART...
  HILLSBORO...
  DE SOTO...
  FOUNTAIN...
  VALMEYER...
  OLYMPIAN VILLAGE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

KANOFSKY
Local storm report, Jul 7, 7:54 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
754 PM CDT SAT JUL 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     TSTM WND DMG     1 SSE MANCHESTER        38.58N  90.51W
07/07/2012                   ST. LOUIS          MO   FIRE DEPT/RESCUE

            TREES BLOWN DOWN ON BROOKVALE TERRACE.

&&

BYRD
Special weather statement, Jul 7, 8:05 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
805 PM CDT SAT JUL 7 2012

MOZ063-065-080130-
JEFFERSON MO-ST. LOUIS MO-
805 PM CDT SAT JUL 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. LOUIS AND
NORTHWESTERN JEFFERSON COUNTIES UNTIL 830 PM CDT...

AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BYRNES MILL...MOVING SOUTH AT 5 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BYRNES MILL...
  HOUSE SPRINGS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

KANOFSKY
Local storm report, Jul 7, 8:17 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
817 PM CDT SAT JUL 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     TSTM WND DMG     KIRKWOOD                38.58N  90.42W
07/07/2012                   ST. LOUIS          MO   BROADCAST MEDIA

            TREE AND POWER LINE DAMAGE IN KIRKWOOD.

&&

BYRD
Special weather statement, Jul 7, 8:19 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
819 PM CDT SAT JUL 7 2012

MOZ099-080145-
REYNOLDS MO-
819 PM CDT SAT JUL 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN REYNOLDS COUNTY UNTIL 845
PM CDT...

AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF PIEDMONT...MOVING NORTHWEST
AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN REYNOLDS COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TES
Special weather statement, Jul 7, 8:34 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
834 PM CDT SAT JUL 7 2012

MOZ073-080215-
WASHINGTON MO-
834 PM CDT SAT JUL 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHINGTON COUNTY
UNTIL 915 PM CDT...

AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RICHWOODS...OR 12 MILES WEST OF DE SOTO...
MOVING NORTHWEST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  RICHWOODS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:03 PM CDTSevere Thunderstorm WarningLSXSaint Louis42 min
Jul 7, 7:06 PM CDTSevere Thunderstorm WarningLSXJefferson32 min
Jul 7, 7:10 PM CDTSevere Thunderstorm WarningLSXIron, Saint Francois, Washington39 min
Jul 7, 7:18 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Louis27 min
Jul 7, 7:58 PM CDTSevere Thunderstorm WarningLSXJefferson47 min
Jul 8, 1:36 PM CDTSevere Thunderstorm WarningLSXOsage39 min
Jul 8, 2:10 PM CDTSevere Thunderstorm WarningLSXOsage28 min
Jul 8, 3:41 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Washington49 min
Jul 8, 3:53 PM CDTSevere Thunderstorm WarningLSXFranklin37 min
Jul 8, 4:24 PM CDTSevere Thunderstorm WarningLSXFranklin19 min
Jul 8, 5:57 PM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis27 min
Jul 8, 6:49 PM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis41 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.